Lightning, Grant
- When
- April 6, 4:15 PM CST
- Where
- Grant County, Montfort
- Injuries
- 1 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.868, -90.706 (the zone’s center; the record gives no point)
A person was injured by lightning in their home, while talking on the telephone.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
A person was injured by lightning in their home, while talking on the telephone.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Apr 6, 1:30 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 230 PM CDT WED APR 6 2005 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT FORECAST CONCERNS THIS PACKAGE INCLUDE RAIN/TSRA CHANCES THIS EVENING...THEN TEMPERATURES THROUGH THE REST OF THE PERIOD. DATA ANALYSIS AT 18Z FEATURES A STACKED LOW MOVING SLOWLY EAST ACROSS SOUTHWEST MO AS A COLD FRONT EXTENDED FROM NORTHERN LAKE MICHIGAN...SOUTHWEST THROUGH THE DELLS....INTO NORTHEAST IA. RADAR WAS SHOWING A BAND OF SHOWER/ISOLD TS ACTIVITY EXTENDING FROM NEAR WINONA MN THROUGH PRESTON MN...TO NEAR CHARLES CITY IA. THIS WAS MOSTLY POST FRONTAL ACTIVITY IN AN AREA OF 850-700MB FRONTOGENESIS. SOUTH OF THE FRONT...ACROSS NORTHEAST IA AND SOUTHWEST WI...ISOLD SURFACE BASED SHOWERS/TS POPPING AS SBCAPES CREEPING UP INTO THE 1000-1500J/KG RANGE. 12Z 06APR05 GFS/NAM GENERALLY IN GOOD AGREEMENT THROUGH THE PERIOD. FOR TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED DURING THE EVENING HOURS AS BOUNDARY CONTINUES TO MOVE SOUTHEAST THROUGH THE AREA. EXPECT CONVECTION EXPECTED TO DWINDLE TO SHOWERS SHORTLY AFTER SUNSET WITH LOSS OF HEATING AND RESULTANT CAPE. BOUNDARY AND RESULTING CONVECTION SHOULD BE COMPLETELY CLEARED SOUTHEAST OF THE AREA BY MIDNIGHT AS SFC/UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS IN FROM THE PLAINS. RIDGE HOLDS OVER THE AREA THROUGH SATURDAY FOR QUIET WEATHER. 850 TEMPERATURES WARM FROM 4-6C ON THURSDAY...TO 9-11C BY SATURDAY. THIS SHOULD EQUATE TO HIGHS IN THE UPPER 50S TO LOWER 60S ON THURSDAY....WARMING INTO THE MID 60S-AROUND 70 BY SATURDAY. .LONG TERM...SUNDAY THROUGH WEDNESDAY GFS-DGEX/CANADIAN/ECMWF IN GOOD AGREEMENT LIFTING CLOSED OUT OF FOUR CORNERS AREA ON SUNDAY...AND EVENTUALLY INTO IL BY WEDNESDAY. LOOKING AT CURRENT WATER VAPOR IMAGERY...LOOKS LIKE CUT OFF LOW WILL COME TO FRUITION AS 140KT JET DIVES SOUTHEAST INTO THE DEEP TROUGH CURRENTLY JUST OF WEST COAST. DGEX/CANADIAN MODELS PRODUCE PRECIPITATION OVER THE AREA BY SUNDAY AFTERNOON WITH MOISTURE FEEDS INTO A COLD FRONT PUSHING EAST INTO THE AREA. THIS FRONT IS ASSOCIATED WITH A NORTHERN STREAM SHORTWAVE TROUGH MOVING EAST ACROSS CANADA. THE FRONT BECOMES STATIONARY NORTH TO SOUTH ACROSS THE AREA SUNDAY NIGHT THROUGH WEDNESDAY AS NEARLY STACKED LOW LIFTS NORTHEAST INTO IL. DGEX INDICATING AMPLE GULF MOISTURE AVAILABLE WITH THE SYSTEM. IN ADDITION...UPPER LEVEL FLOW BECOMES HIGHLY DIFFLUENT OVERHEAD AS THE SYSTEM BECOMES MORE NEGATIVELY TILTED. WILL INCLUDE RAIN CHANCES SUNDAY AFTERNOON THROUGH WEDNESDAY BASED ON THIS SCENARIO. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 330 AM CDT WED APR 6 2005 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-071100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 330 AM CDT WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE WILL MOVE INTO ARKANSAS...WHILE A TROUGH EXTENDS NORTHWARD INTO THE GREAT LAKES. MOISTURE ASSOCIATED WITH THIS SYSTEM SHOULD ASSIST IN TRIGGERING SCATTERED THUNDERSTORMS TODAY. AT THIS TIME...INSTABILITY AND WIND SHEAR APPEAR TOO WEAK TO SUPPORT ORGANIZED SEVERE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NECESSARY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. THOMPSON
The La Crosse radar (KARX), 113 km away, was scanning. The volume nearest the first event began at 22:14 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445595.